Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 81, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 29, 2012, 8:57 PM EDT for 5 counties in Pennsylvania. It was in force for 78 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 8:57 PM EDT (00:57 UTC)
- Expired
- Jun 29, 2012, 10:15 PM EDT
- In force
- 78 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Bedford County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA
The radar
The Sterling radar (KLWX), 107 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 9:25 PM EDT | TSTM WND DMG | Mercersburg, PA | WIRES REPORTED DOWN IN MERCERSBURG. |
| Jun 29, 9:25 PM EDT | HAIL 0.75 | Mercersburg, PA | PENNY-SIZED HAIL REPORTED NEAR MERCERSBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5490 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
500
WUUS51 KCTP 300057
SVRCTP
PAC001-009-041-055-057-300215-
/O.NEW.KCTP.SV.W.0081.120630T0057Z-120630T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
857 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 1015 PM EDT
* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
FANNETTSBURG TO MCCONNELLSBURG TO CLEARVILLE...MOVING EAST AT 25
MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BARNES GAP...
UPPER STRASBURG...
LOCUST GROVE AND ST. THOMAS...
NEEDMORE AND COVE MILLS...
SHIPPENSBURG...
BIG COVE TANNERY AND MARION...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 156 AND 180...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 32.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3972 7863 4001 7834 4006 7788 4009 7741
4007 7736 4001 7731 4000 7716 3997 7711
3983 7737 3972 7750
TIME...MOT...LOC 0057Z 277DEG 22KT 3999 7779 3989 7800
3988 7837
$$
FORECASTER: LAMBERT1 follow-up statement
646
WWUS51 KCTP 300153
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
953 PM EDT FRI JUN 29 2012
PAC001-009-041-055-057-300215-
/O.CON.KCTP.SV.W.0081.000000T0000Z-120630T0215Z/
ADAMS PA-BEDFORD PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-
953 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR SOUTHERN FULTON...SOUTHERN FRANKLIN...SOUTHWESTERN CUMBERLAND...
SOUTH CENTRAL BEDFORD AND CENTRAL ADAMS COUNTIES...
AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
SCOTLAND TO MARION TO INGLESMITH...MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
INGLESMITH AND MERCERSBURG...
BARNES GAP...
COVE MILLS AND MONT ALTO...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-70 BETWEEN MILE MARKERS 159 AND 170...I-81 BETWEEN MILE MARKERS 1
AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 3972 7863 3979 7853 3986 7823 3991 7774
4009 7741 4007 7736 4001 7731 4000 7716
3997 7711 3983 7737 3972 7750
TIME...MOT...LOC 0153Z 277DEG 22KT 4008 7743 3987 7766
3978 7848
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:27 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 29, 8:27 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 827 PM EDT FRI JUN 29 2012 .SYNOPSIS... HOT AND MUGGY CONDITIONS WILL PREVAIL OVER THE UPCOMING WEEKEND AND INTO NEXT WEEK...AS A WEAK COLD FRONT STALLS NEAR THE PENNSYLVANIA...MARYLAND BORDER. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... LATEST RADAR AND SATL IMAGERY SHOW WELL DEFINED MCS/DERECHO MOVING ACROSS SWRN PA/WV AND NRN MD. NRN EDGE OF CONVECTION IS/WILL CLIP SWRN CWA COUNTIES WITH SVR WATCH 438 IN EFFECT TIL 1 AM/05Z. WHILE LEADING EDGE OF DERECHO/WIDESPREAD DAMAGING WINDS WILL PASS SOUTH OF PA...NRN EDGE OF THE CONVECTIVE LINE WILL MOVE INTO SOMERSET COUNTY BY 01Z. ALSO OF CONCERN...ISOLD TO SCT CONVECTION HAS BEEN DEVELOPING ALONG A WEST TO EAST AXIS/SFC WARM FRONT OVER THE SOUTHERN TIER COUNTIES...IN THE WARM AND HUMID AIRMASS /SFC TEMPS IN THE 80S AND DEWPOINTS IN THE MID 60S/. WEST TO EAST TRAINING OF CELLS WILL PRESENT A FLASH FLOOD THREAT...MAINLY FOR THE NEXT HOUR OR TWO UNTIL THE MAIN MCS PASSES THROUGH. ALSO WATCHING CELLS FOR SIGNS OF ROTATION...AS THEY ARE FORMING ALONG THE SFC WARM FRONT WHICH HAS BEEN SHOWN TO INCREASE PROBABILITY OF TORNADO FORMATION WITHIN SUPERCELL STORMS. && .SHORT TERM /MIDNIGHT THROUGH 6 PM SATURDAY/... FAIR BUT MUGGY CONDITIONS WILL CONTINUE OVERNIGHT OVER ABOUT THE SRN HALF OF THE REGION. DRIER AIR WILL MAKE FOR MORE COMFORTABLE SLEEPING OVER THE NORTHERN TIER. ANOTHER DAY OF HEAT WITH SURGING HUMIDITY IS IN STORE FOR SATURDAY. APPARENT TEMPERATURES WILL REACH WELL INTO THE 90S FOR THE SOUTHERN HALF OF THE COMMONWEALTH AND HEAT ADVISORIES REMAIN IN EFFECT THROUGH SATURDAY EVENING FOR MOST OF THE SOUTHEAST. BIGGEST QUESTION FOR SATURDAY WILL BE IF WE SEE ANOTHER MCS ROTATE THRU THE NRN EDGE OF THE MID LATITUDE RIDGE. NEW NAM BRINGS AN AREA OF RAIN THROUGH SAT AFTERNOON...WHILE THE NEW GFS IS MORE AMORPHOUS WITH THE QPF IT GENERATES. THE GEFS/SREF BOTH SHOW A PRETTY GOOD CHANCE OF RAIN SO IT LOOKS LIKE A GOOD IDEA TO RAISE AFTERNOON POPS A BIT TO AT LEAST COVER THE CHANCE OF STORMS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... A BROAD UPPER TROUGH WILL EXTEND FROM THE UPPER MS VALLEY EWD ACROSS THE GREAT LAKES AND INTO THE NERN STATES...WITH EMBEDDED VORTICITY MAXIMA TRANSLATING EWD WITHIN FAST WESTERLY FLOW ALOFT ALONG THE US/CANADIAN BORDER. ONE DISTINCT SHORTWAVE TROUGH IS EXPECTED TO BE OVER THE IND/OH AREA...AND WILL SPREAD EWD ACROSS PA INTO THE DELMARVA BY 12Z SUN. THIS FEATURE WILL COMBINE WITH AMPLE MOISTURE AND INSTABILITY ON THE NRN PERIPHERY OF THE HOT SE RIDGE TO PRODUCE POTENTIALLY SIGNIFICANT MCS/SEVERE WIND. THE DY2 SPC SLGT RISK COVERS NEARLY ALL OF THE CWA EXCEPT FOR THE NRN TIER. THE MODELS AND ENSEMBLES OFFER A REASONABLY SIMILAR AND SEEMINGLY REASONABLE LARGER SCALE FLOW PATTERN FROM THE ERN PACIFIC ACROSS NORTH AMERICA. THIS FLOW IS HIGHLIGHTED AT MID-LATITUDES BY MEAN MID-UPPER LEVEL TROUGHS JUST OFF THE US WEST COAST AND OVER THE NERN US...SANDWICHING A VERY HOT AND PERSISTENT SUMMERTIME RIDGE EXPANDED OUT FROM THE CENTRAL US. THIS IS ESSENTIALLY AN EXTENSION OF THE SHORT TERM WEATHER PATTERN TO A LARGE DEGREE WITH SLIGHT RETROGRESSION OF THE UPPER RIDGE. HPC D3-7 PROGS SHOW RETREATING SFC HIGH MON FOLLOWED BY PCPN CHANCES ASSOCD WITH FRONTAL SYSTEM AROUND MID-WEEK. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... LATEST RADAR AND SATL IMAGERY SHOW WELL DEFINED MCS/AREA OF RAIN AND STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS SWRN PA/WV AND NRN MD. THIS AREA WILL AFFECT MAINLY SRN TAF SITES /JST AND AOO/ THROUGH THE EVENING HOURS WITH REDUCED IFR VSBYS AND CIGS AND GUSTY WINDS IN EXCESS OF 30KTS. ISOLD SHOWERS/TSRA WILL MOVE TOWARD MDT/CXY AND LNS AFTER 02Z AND CONTINUE THROUGH 06Z. ELSEWHERE VFR CONDS SHOULD CONTINUE OVERNIGHT WITH JUST LOWERING HIGH AND MID CLOUDS DECKS /AND MAYBE A BRIEF SHOWER AT UNV/ ASSOCIATED WITH THE CONVECTIVE SYSTEM. EXCEPTIONS WILL BE LATER TONIGHT THRU JUST AFTER DAWN SATURDAY AS SOME THIN FOG OR HAZE REDUCES THE VSBY TO BETWEEN 3-5 MILES IN SOME AREAS. THIS SHUD IMPROVE BY MID MORNING AS WE MIX OUT. EXPECT A CONTINUATION OF MAINLY VFR CONDITIONS SATURDAY AS A VERY SUMMER-LIKE AIRMASS REMAINS IN PLACE OVER CENTRAL PA. SATURDAY AFTERNOON HAS THE POSSIBILITY OF LOCALLY REDUCED CONDITIONS WITH THE EXPECTATIONS OF SOME DIURNAL SHOWERS AND STORMS DEVELOPING. TIMING AND LOCATION REMAIN QUESTIONABLE...BUT REDUCED CONDITIONS WOULD REMAIN A POSSIBILITY INTO THE EVENING WITH ANY ACTIVITY THAT DOES MANAGE TO FORM. OUTLOOK... FRI NIGHT...MAINLY VFR. ISOLD SHOWERS/TSTMS WITH LOCAL RESTRICTIONS. SAT-MON...MAINLY VFR. SLIGHT CHC OF A SHOWER/TSTM. FOG AND HZ EARLY. TUE-WED...MAINLY VFR BUT WITH RESTRICTIONS IN ANY SHOWERS OR STORMS THAT FORM. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR PAZ028-035-036-056- 057-059-063>066. && SYNOPSIS...LA CORTE NEAR TERM...GARTNER SHORT TERM...LA CORTE LONG TERM...STEINBUGL AVIATION...LA CORTE/GARTNER
Hazardous weather outlook, Jun 29, 6:51 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 651 PM EDT FRI JUN 29 2012 PAZ004>006-037-302300- WARREN-MCKEAN-POTTER-TIOGA- 651 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ010>012-017>019-024>027-041-042-045-046-049>053-058-302300- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 651 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON SATURDAY. PAZ033-034-302300- SOMERSET-BEDFORD- 651 PM EDT FRI JUN 29 2012 ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE USING STANDARD PROCEDURES. PAZ035-036-302300- FULTON-FRANKLIN- 651 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE USING STANDARD PROCEDURES. PAZ028-056-057-059-063>066-302300- JUNIATA-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 651 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON SATURDAY. GARTNER/LAMBERT
In the hours before
Special weather statement, Jun 29, 6:39 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
639 PM EDT FRI JUN 29 2012
PAZ024-025-033-034-292345-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
639 PM EDT FRI JUN 29 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BEDFORD...
NORTHERN SOMERSET...SOUTHWESTERN BLAIR AND SOUTHWESTERN CAMBRIA
COUNTIES...
AT 628 PM EDT...A RAPIDLY DEVELOPING LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM OGLETOWN TO LAUREL MOUNTAIN...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND UP TO PENNY SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. THESE STORMS WILL AFFECT OSTERBURG...CESSNA...
BEDFORD...AND JEROME...WESTMONT...LORAIN...JOHNSTOWN...AND
ELIM...NEW ENTERPRISE AND EVERETT.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 163...I-70 BETWEEN
MILE MARKERS 147 AND 150...I-99 BETWEEN MILE MARKERS 0 AND 20.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 30...ROUTE 219...ROUTE 220...STATE ROAD 56.
LAT...LON 4012 7921 4013 7918 4015 7917 4039 7898
4037 7863 4032 7825 4026 7825 4022 7822
3999 7822 3996 7823 3995 7824 4004 7930
4005 7930
FORECASTER: LAMBERTSpecial weather statement, Jun 29, 7:28 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
728 PM EDT FRI JUN 29 2012
PAZ026-034-035-300030-
BEDFORD PA-FULTON PA-HUNTINGDON PA-
728 PM EDT FRI JUN 29 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEDFORD...
NORTHEASTERN FULTON AND SOUTHWESTERN HUNTINGDON COUNTIES THROUGH 830
PM EDT...
AT 724 PM EDT...A STRONG THUNDERSTORM WAS NEAR SAXTON...MOVING EAST
AT 30 MPH.
WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL AFFECT WATERFALL...SALTILLO AND
ORBISONIA.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE NEAR MILE MARKER 186.
THIS WILL ALSO IMPACT ROUTE 522.
LAT...LON 4024 7826 4027 7826 4028 7827 4033 7824
4036 7792 4014 7785 4009 7785 4007 7842
FORECASTER: LAMBERTSpecial weather statement, Jun 29, 7:54 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
754 PM EDT FRI JUN 29 2012
PAZ024>026-033-034-300115-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-SOMERSET PA-
754 PM EDT FRI JUN 29 2012
...NUMEROUS STRONG THUNDERSTORMS WILL MOVE EAST AND AFFECT THE
FOLLOWING COUNTIES THROUGH 915 PM EDT...BEDFORD...SOMERSET...
SOUTHWESTERN BLAIR...SOUTHWESTERN CAMBRIA AND WEST CENTRAL
HUNTINGDON...
AT 752 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
JENNERSTOWN TO CENTRAL CITY TO MARTINSBURG...MOVING SOUTHEAST AT 15
MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THESE STORMS WILL AFFECT ADDISON...WOODBURY...AND
OSTERBURG...ACOSTA...ROCKWOOD...CASSELMAN...AND SHY BEAVER...
SOMERSET...MOUNT DAVIS AND SAXTON.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 158...I-99 BETWEEN
MILE MARKERS 0 AND 21.
LAT...LON 3971 7939 3972 7940 3973 7940 3982 7937
3985 7942 3990 7941 4009 7926 4012 7921
4013 7918 4039 7897 4034 7817 4004 7826
3972 7860
FORECASTER: LAMBERTSpecial weather statement, Jun 29, 8:22 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
822 PM EDT FRI JUN 29 2012
PAZ026>028-300100-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
822 PM EDT FRI JUN 29 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HUNTINGDON...
SOUTHWESTERN JUNIATA AND SOUTHWESTERN MIFFLIN COUNTIES...
AT 820 PM EDT...A STRONG THUNDERSTORM WAS NEAR TROUGH CREEK STATE
PARK...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MOUNT UNION AND NEWTON HAMILTON.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 522.
LAT...LON 4036 7812 4048 7776 4038 7767 4028 7771
4026 7811
FORECASTER: EVANEGOSpecial weather statement, Jun 29, 8:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
842 PM EDT FRI JUN 29 2012
PAZ034>036-300145-
BEDFORD PA-FRANKLIN PA-FULTON PA-
842 PM EDT FRI JUN 29 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...FULTON AND
SOUTHEASTERN BEDFORD COUNTIES THROUGH...
AT 841 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM FORT
LITTLETON TO CRYSTAL SPRINGS TO FLINTSTONE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL AFFECT FANNETTSBURG...UPPER STRASBURG...ST. THOMAS
AND CLAYLICK.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 174 AND 184...I-70 BETWEEN
MILE MARKERS 151 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 25.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3972 7839 3987 7832 3996 7824 4010 7799
4009 7791 4006 7786 4009 7785 4003 7751
3984 7753 3975 7759 3973 7746 3972 7746
3972 7747
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:12 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 78 min |
| Jun 29, 8:22 PM EDT | Special Weather Statement | CTP | Huntingdon | 38 min |
| Jun 29, 8:42 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 63 min |
| Jun 29, 9:44 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 76 min |
| Jun 29, 10:05 PM EDT | Special Weather Statement | CTP | Lancaster | 55 min |
| Jun 29, 10:53 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 52 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.